Alert archive / Colorado / Tornado Warnings in 2015

Tornado Warning 15, NWS Pueblo, CO

May 9, 2015El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this tornado warning at May 9, 2015, 3:07 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2015, 3:07 PM MDT (21:07 UTC)
Expired
May 9, 2015, 3:45 PM MDT
In force
38 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 21 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 3:41 PM MDTHAIL 114 Sse Schriever Afb, CO
May 9, 3:41 PM MDTTORNADO10 Wsw Truckton, COTORNADO CONFIRMED ON THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 11:55 AM MDTTornado WatchSPC11 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

945 
WFUS55 KPUB 092107
TORPUB
COC041-101-092145-
/O.NEW.KPUB.TO.W.0015.150509T2107Z-150509T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEASTERN COLORADO...
  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 345 PM MDT
    
* AT 307 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 9 MILES SOUTH OF HANOVER...OR 18 MILES
  NORTHEAST OF PUEBLO...MOVING NORTH AT 25 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  HANOVER AROUND 330 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3844 10433 3844 10448 3871 10452 3871 10429
TIME...MOT...LOC 2107Z 179DEG 21KT 3849 10442 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

KT
2 follow-up statements
388 
WWUS55 KPUB 092116
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT SAT MAY 9 2015

COC041-101-092145-
/O.CON.KPUB.TO.W.0015.000000T0000Z-150509T2145Z/
PUEBLO CO-EL PASO CO-
316 PM MDT SAT MAY 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR NORTH
CENTRAL PUEBLO AND SOUTH CENTRAL EL PASO COUNTIES...
    
AT 315 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HANOVER...OR 20 MILES NORTHEAST OF PUEBLO...MOVING
NORTH AT 25 MPH.

HAZARD...TORNADO AND TWO INCH HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  HANOVER AROUND 330 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3847 10433 3850 10449 3871 10452 3871 10429
TIME...MOT...LOC 2115Z 174DEG 20KT 3853 10444 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

KT
078 
WWUS55 KPUB 092135
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT SAT MAY 9 2015

COC101-092144-
/O.CAN.KPUB.TO.W.0015.000000T0000Z-150509T2145Z/
PUEBLO CO-
335 PM MDT SAT MAY 9 2015

...THE TORNADO WARNING FOR NORTH CENTRAL PUEBLO COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR EAST CENTRAL
COLORADO.

LAT...LON 3857 10432 3860 10448 3871 10452 3871 10429
TIME...MOT...LOC 2134Z 189DEG 21KT 3865 10437 

$$

COC041-092145-
/O.CON.KPUB.TO.W.0015.000000T0000Z-150509T2145Z/
EL PASO CO-
335 PM MDT SAT MAY 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR SOUTH
CENTRAL EL PASO COUNTY...
    
AT 334 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HANOVER...OR 27 MILES SOUTHEAST OF COLORADO
SPRINGS...MOVING NORTH AT 25 MPH.

HAZARD...TORNADO AND TWO INCH HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL EL PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3857 10432 3860 10448 3871 10452 3871 10429
TIME...MOT...LOC 2134Z 189DEG 21KT 3865 10437 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

KT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at May 9, 2:14 PM MDT, 53 minutes earlier.

Area forecast discussion, May 9, 2:14 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT SAT MAY 9 2015

.UPDATE...
ISSUED AT 212 PM MDT SAT MAY 9 2015

UPDATED TO INCLUDE EL PASO AND PUEBLO COUNTIES IN THE TORNADO
WATCH.

UPDATE ISSUED AT 1208 PM MDT SAT MAY 9 2015

UPDATED FOR TORNADO WATCH ISSUANCE FOR PORTIONS OF THE SE PLAINS.
ALSO BROUGHT IN LATEST OBS DATA.

UPDATE ISSUED AT 820 AM MDT SAT MAY 9 2015

JUST MADE SOME MINOR POP CHANGES FOR TODAY. MENTIONED SEVERE
WEATHER IN THE ZONE FORECAST FOR KIOWA...BENT...PROWERS AND BACA
COUNTIES BASED ON THE NEW DAY 1 CONVECTIVE OUTLOOK.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 556 AM MDT SAT MAY 9 2015

SATELLITE IMAGES THIS MORNING ARE SHOWING THE UPR LOW CENTERED
JUST WEST OF THE FOUR CORNERS AREA. THE UPR LOW IS FORECAST TO
TRACK ACRS SOUTHERN CO TODAY...AND WL THEN LIFT NORTHEASTWARD INTO
THE FAR NW CORNER OF KS BY 12Z SUN. AS THIS SYSTEM MOVES ACRS THE
AREA...THERE WL BE THE POTENTIAL FOR WIDESPREAD PCPN ACRS THE
FORECAST AREA TODAY. OVR THE CENTRAL MTNS AND PIKES PEAK SNOW
ACCUMULATIONS CAN BE EXPECTED...WHICH WILL CONTINUE THRU TONIGHT
AND HAVE ISSUED WINTER STORM WARNINGS BEGINNING AT MIDDAY TODAY
FOR THESE LOCATIONS. THERE IS THE POTENTIAL FOR SEVERE WEATHER
TODAY ACRS MUCH OF THE SOUTHEAST PLAINS...BUT THE BEST CHANCES
WILL GENERALLY BE OVR THE FAR SOUTHEAST PLAINS...ESPECIALLY OVR
KIOWA AND PROWERS COUNTIES. HAIL UP TO 2 INCHES IN DIAMETER AND
WIND GUSTS OVER 60 MPH WILL BE THE PRIMARY SEVERE THREATS BUT A
COUPLE TORNADOES CANNOT BE RULED OUT.

AS THE LOW LIFTS NORTHEAST TONIGHT...N TO NW FLOW BEHIND THE LOW
WL BE FAIRLY STRONG OVR SOME AREAS. WRAP AROUND PCPN INTO TELLER
AND EL PASO COUNTIES TONIGHT SHOULD BE WIDESPREAD AND WITH TEMPS
ALOFT COOLING TO -4 TO -6C AT 700MB SNOW CAN BE EXPECTED. HAVE
ISSUED WINTER WX ADVISORY FOR TELLER COUNTY AND NRN EL PASO COUNTY
BECAUSE OF THIS LATE SEASON SNOW EVENT. THE HIGH ELEVATIONS OF THE
SANGRES AND WET MTNS WL PROBABLY ALSO SEE SEVERAL INCHES OF SNOW
ACCUMULATION.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 556 AM MDT SAT MAY 9 2015

WRAP AROUND PCPN WILL CONTINUE TO BRING SNOW TO THE PALMER DVD AND
PIKES PEAK REGION EARLY SUN MORNING...BUT THE PCPN CHANCES SHOULD
BE DECREASING THRU THE MORNING AS THE UPR LOW MOVES FARTHER AWAY
FROM THE AREA. BY LATE AFTERNOON SUNDAY THE UPR LOW IS FORECAST TO
BE IN NORTH CENTRAL NE AND A SHORTWAVE TROF ON THE BACK SIDE OF
THE LOW IS EXPECTED TO MOVE OVR THE STATE. THIS DISTURBANCE WL
HELP KICK OFF MORE SHOWERS OVER THE MTNS AND HIGH VALLEYS IN THE
AFTERNOON...THEN SPREADING OVR THE PLAINS IN THE EVENING. SOME
ADDITIONAL SNOW ACCUMULATION CAN BE EXPECTED OVR THE MOUNTAIN
AREAS. HIGH TEMPS ON SUN WL BE MUCH BELOW NORMAL BY ABOUT 20
DEGREES OVR THE SERN PLAINS AND BY ABOUT 10 DEGREES IN THE SAN
LUIS VALLEY.

ON MONDAY AN UPR RIDGE BUILDS OVR UT AND DRIER WEATHER IS EXPECTED
OVR THE FORECAST AREA. HIGH TEMPS MON WL BE A LITTLE WARMER...BUT
STILL BELOW AVERAGE.

TUE THE UPR RIDGE WL MOVE ACRS THE AREA...BUT LATE IN THE DAY...A
NEW UPR TROF OVR THE WRN STATES WL CAUSE SOUTHERLY FLOW OVR NM AND
CO AND BRING MSTR UP INTO THE AREA AGAIN. THIS SHOULD LEAD TO
SHOWERS AND TSTMS FOR TUE AFTERNOON AND EVENING...WITH POSSIBLY
SOME LINGERING THRU THE NIGHT. AN UPR DISTURBANCE MOVES ACRS THE
AREA ON WED BRINGING MORE PCPN CHANCES. THERE IS SOME UNCERTAINTY
FOR THU AS AN UPR LOW IS EXPECTED TO CLOSE OFF OVR CENTRAL KS OR
OVR SERN CO DEPENDING ON WHICH MODEL YOU BELIEVE. MODEL
DIFFERENCES CONTINUE INTO FRI WITH THE ECMWF SHOWING A CLOSED LOW
OVR THE NV AND UT BORDER AND THE GFS SHOWING THE LOW OFF THE NRN
CA COAST WITH A DISTURBANCE IN THE FLOW MOVING ACRS THE FORECAST
AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1119 AM MDT SAT MAY 9 2015

ANOTHER WET AND ACTIVE PLAN ON TAP FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN ACROSS THE AREA THIS AFTN AND LAST WELL INTO THE EVENING
HRS...AS THE UPPER LOW TRACKS TO THE E-NE DIRECTLY OVER THE STATE.
VFR TO MVFR CONDITIONS ARE EXPECTED FOR KALS...WHILE KCOS AND KPUB
WILL EXPERIENCE MVFR TO IFR CONDITIONS THIS EVE AND OVERNIGHT DUE
TO THE EXCESS WATER ON THE GROUND AND IN THE LOWER LEVELS. TONIGHT
AFTER 03Z SFC WINDS WILL SWING AROUND TO A N-NW DIRECTION ACROSS
THE PALMER DVD ON THE BACKSIDE OF THE UPPER LOW...AND RAPIDLY
DROPPING TEMPS WILL CONVERT THE RAIN TO SNOW FOR NORTHERN EL PASO
COUNTY AND THE RAMPART RANGE. MOORE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 9 AM MDT
SUNDAY FOR COZ081-084.

FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ084-085.

WINTER WEATHER ADVISORY UNTIL 6 AM MDT SUNDAY FOR COZ073-075-080.

WINTER STORM WARNING UNTIL 6 AM MDT SUNDAY FOR COZ058-060-061.

WINTER STORM WARNING UNTIL 9 AM MDT SUNDAY FOR COZ082.

&&

UPDATE...MOORE
SHORT TERM...28
LONG TERM...28/MW
AVIATION...MOORE
Hazardous weather outlook, May 9, 2:16 PM MDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
216 PM MDT SAT MAY 9 2015

COZ058>089-093>099-101300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
216 PM MDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE AFFECTING THE
AREA THIS AFTERNOON AND EVENING AS IT TRACKS ACROSS SOUTHERN
COLORADO THROUGH THE DAY...AND THEN MOVES NORTHEASTWARD INTO FAR
NORTHWEST KANSAS OVERNIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND
EVENING...WITH MAYBE SOME ISOLATED STORMS LATE TONIGHT. SEVERE
WEATHER WILL BE POSSIBLE ACROSS MUCH OF THE SOUTHEAST PLAINS AND
PORTIONS OF THE I-25 CORRIDOR. THE AREA WITH THE MOST ELEVATED
RISK OF SEVERE WEATHER TODAY WILL BE OVER EL PASO...PUEBLO...
CROWLEY...OTERO...KIOWA...BENT...PROWERS AND BACA COUNTIES. THE
MAIN SEVERE WEATHER THREATS WILL BE HAIL UP TO 2 INCHES IN
DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH ALONG WITH THE THREAT OF
A COUPLE OF TORNADOES.

IN EL PASO COUNTY...SOILS ARE SATURATED AND ANY ADDITIONAL
RAINFALL WILL RUN OFF...CREATING A FLASH FLOODING RISK THROUGH
THIS EVENING IF MODERATE TO HEAVY RAINS MOVE OVER THE AREA.

OVER THE HIGHER MOUNTAIN AREAS...ESPECIALLY OVER THE CENTRAL
MOUNTAINS...PIKES PEAK AND THE SANGRE DE CRISTO AND WET
MOUNTAINS...SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED THIS
EVENING AND OVERNIGHT. SNOW LEVELS WILL LOWER TONIGHT AND SEVERAL
INCHES OF SNOW CAN BE EXPECTED OVER TELLER COUNTY AND THE RAMPART
RANGE...WITH A FEW INCHES OVER NORTHERN EL PASO COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME LIGHT SNOW ACCUMULATIONS WILL STILL BE POSSIBLE OVER THE
TELLER COUNTY AND POSSIBLY NORTHERN EL PASO COUNTY EARLY SUNDAY.
OVER THE HIGHER MOUNTAIN AREAS SOME ADDITIONAL...GENERALLY LIGHT SNOW
ACCUMULATIONS WILL BE POSSIBLE THROUGH THE DAY AND INTO THE LATE
NIGHT HOURS.

ON MONDAY...ONLY SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER
THE MOUNTAINS. FOR TUESDAY THROUGH FRIDAY...THERE WILL BE DAILY
CHANCES FOR THUNDERSTORMS...WITH THE BEST CHANCES BEING IN THE
AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE LIGHTNING
AND WIND GUSTS OF 40 TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND TONIGHT.

27/10

In the hours before

Local storm report, May 9, 2:07 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
207 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             4 S AIR FORCE ACADEMY   38.93N 104.85W
05/09/2015  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

MN
Local storm report, May 9, 2:10 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             3 NNE BLENDE            38.28N 104.52W
05/09/2015  M1.50 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

MN
Local storm report, May 9, 2:23 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
223 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             PUEBLO WEST             38.35N 104.72W
05/09/2015  M0.75 INCH       PUEBLO             CO   AMATEUR RADIO

&&

MN
Special weather statement, May 9, 2:28 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT SAT MAY 9 2015

COZ081-084-085-092100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
228 PM MDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
300 PM MDT...

AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN COLORADO SPRINGS...MOVING NORTH
AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MANITOU SPRINGS...PETERSON AFB...CIMARRON HILLS...
STRATMOOR AND SECURITY-WIDEFIELD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR EAST CENTRAL
COLORADO.

LAT...LON 3876 10471 3881 10494 3899 10481 3895 10465
TIME...MOT...LOC 2028Z 194DEG 24KT 3886 10481

EP
Local storm report, May 9, 2:39 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             3 NNE BLENDE            38.28N 104.52W
05/09/2015  M1.50 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

MN
Local storm report, May 9, 2:41 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             3 NNE BLENDE            38.28N 104.52W
05/09/2015  M1.75 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

CORRECTED EVENT

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 6:03 PM MDTSevere Thunderstorm WarningPUBPueblo42 min
May 8, 6:09 PM MDTTornado WarningPUBOtero36 min
May 8, 6:36 PM MDTSpecial Weather StatementPUBOtero54 min
May 8, 6:37 PM MDTSevere Thunderstorm WarningPUBBent, Otero23 min
May 8, 6:45 PM MDTAreal Flood AdvisoryPUBBent, Otero2 hr
May 8, 6:46 PM MDTSpecial Weather StatementPUBFremont44 min
May 8, 6:47 PM MDTSpecial Weather StatementPUBPueblo28 min
May 8, 6:51 PM MDTSpecial Weather StatementPUBTeller54 min
May 8, 7:01 PM MDTSevere Thunderstorm WarningPUBBent, Otero29 min
May 8, 7:02 PM MDTSevere Thunderstorm WarningPUBOtero58 min
May 8, 7:21 PM MDTFlash Flood WarningPUBOtero4 hr
May 8, 7:47 PM MDTSpecial Weather StatementPUBTeller28 min
May 8, 7:51 PM MDTSevere Thunderstorm WarningPUBBent, Otero54 min
May 8, 8:30 PM MDTSpecial Weather StatementPUBTeller30 min
May 8, 8:45 PM MDTAreal Flood AdvisoryPUBFremont3 hr
May 8, 9:47 PM MDTSpecial Weather StatementPUBHuerfano58 min
May 8, 9:55 PM MDTSpecial Weather StatementPUBTeller35 min
May 8, 10:16 PM MDTAreal Flood WarningPUBOtero6 hr
May 8, 10:32 PM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo118 min
May 8, 11:44 PM MDTSpecial Weather StatementPUBTeller76 min
May 9, 12:51 AM MDTAreal Flood AdvisoryPUBEl Paso, Teller114 min
May 9, 3:23 AM MDTSpecial Weather StatementPUBPueblo37 min
May 9, 3:30 AM MDTSpecial Weather StatementPUBEl Paso30 min
May 9, 3:57 AM MDTAreal Flood AdvisoryPUBEl Paso3 hr
May 9, 4:11 AM MDTSpecial Weather StatementPUBPueblo34 min
May 9, 4:43 AM MDTFlash Flood WarningPUBEl Paso3 hr
May 9, 4:46 AM MDTRiver Flood WarningPUBPueblo45 hr
May 9, 4:59 AM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
May 9, 5:22 AM MDTWinter Storm WarningPUBChaffee, El Paso, Fremont, Lake, Saguache, Teller25 hr
May 9, 5:22 AM MDTWinter Weather AdvisoryPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more25 hr
May 9, 5:28 AM MDTFlash Flood WatchPUBEl Paso15 hr
May 9, 5:51 AM MDTFlash Flood WarningPUBEl Paso3 hr
May 9, 6:08 AM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo3 hr
May 9, 6:16 AM MDTRiver Flood WarningPUBEl Paso12 hr
May 9, 6:21 AM MDTSpecial Weather StatementPUBEl Paso24 min
May 9, 6:37 AM MDTSpecial Weather StatementPUBKiowa23 min
May 9, 8:11 AM MDTRiver Flood WarningPUBEl Paso17 hr
May 9, 9:16 AM MDTSpecial Weather StatementPUBTeller29 min
May 9, 11:44 AM MDTSpecial Weather StatementPUBCrowley31 min
May 9, 12:14 PM MDTSpecial Weather StatementPUBCrowley31 min
May 9, 12:20 PM MDTSevere Thunderstorm WarningPUBCrowley25 min
May 9, 12:30 PM MDTTornado Warning Tornado observedPUBCrowley14 min
May 9, 12:44 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
May 9, 12:52 PM MDTSevere Thunderstorm WarningPUBFremont, Teller38 min
May 9, 1:08 PM MDTSevere Thunderstorm WarningPUBCrowley26 min
May 9, 1:16 PM MDTFlash Flood WarningPUBEl Paso119 min
May 9, 1:30 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo30 min
May 9, 1:32 PM MDTSevere Thunderstorm WarningPUBPueblo28 min
May 9, 1:53 PM MDTSevere Thunderstorm WarningPUBPueblo37 min
May 9, 1:55 PM MDTSevere Thunderstorm WarningPUBPueblo50 min
May 9, 1:57 PM MDTFlash Flood WarningPUBPueblo3 hr
May 9, 2:10 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo35 min
May 9, 2:22 PM MDTSevere Thunderstorm WarningPUBPueblo53 min
May 9, 2:26 PM MDTTornado WarningPUBPueblo34 min
May 9, 2:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
May 9, 2:36 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
May 9, 2:52 PM MDTTornado WarningPUBEl Paso, Pueblo23 min
May 9, 2:56 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo49 min
May 9, 3:20 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa25 min
May 9, 3:23 PM MDTRiver Flood WarningPUBPueblo34 hr
May 9, 3:29 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo46 min
May 9, 3:32 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero43 min
May 9, 3:37 PM MDTTornado WarningPUBEl Paso38 min
May 9, 4:04 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa, Otero41 min
May 9, 4:16 PM MDTSpecial Weather StatementPUBEl Paso29 min
May 9, 4:19 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
May 9, 4:19 PM MDTSevere Thunderstorm WarningPUBKiowa41 min
May 9, 4:20 PM MDTAreal Flood WarningPUBEl Paso3 hr
May 9, 4:24 PM MDTTornado WarningPUBKiowa36 min
May 9, 5:59 PM MDTRiver Flood WarningPUBEl Paso14 hr

Nearby

Tornado Warnings in Colorado, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.